Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What are the underlying causes for uncontrollable sweating with shivering and cold?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 545 Questions
My hudband is a 73 yr old white male. He went to Peru early this year. Since his return he has had about 5 bouts of uncontrolable sweating with shivering with cold and then burning up with heat. He took all the necessary shots prior to the trip. Our local doctor says his blood work os fine but he continues to have this problem. He alsomhas joint pains and some muscle cramps. Thank you
Posted Tue, 14 Jan 2014 in Medicines and Side Effects
Answered by Dr. Fatbardha Sejdini 1 hour later
Brief Answer: Kindly send in the requested medical data! Detailed Answer: Hi, I read your medical history and understood your concerns. It is great that your husband's blood profile is ok; that means that there is nothing serious you should be worried about. Before running to conclusions, I'd like to have more of the medical data of your husband: - is he taking or stopped taking any medication recently? - is he having any skin rash or other problem when having the shivering attack? - is he a diabetic or taking any medication for diabetes? - have you checked for his thyroid function? - has he passed any infectious disease recently or being ill during his stay in Peru? Meanwhile, I could say that the sweating and shivering with cold and high fever could be also related to flu or common cold. Looking forward to have the requested medical data gently replied. Dr.Bardha
Above answer was peer-reviewed by
Follow-up: What are the underlying causes for uncontrollable sweating with shivering and cold? 48 minutes later
Thank you Dr Brahda for your dilegence and careful questions. he has not had an infection nor was he sick while in Peru. He did not have his thyroid checked, this could be a good idea. yes, he gets a rash accross his chest when he has the attacks. Last month he started taking DEtrol la 4 mg once a day and Naproxen 500 mg once a day and is currently on that. He stopped taking Tamsulosin .04 mg when these medications were prescribed. LAst night he took viagra but the hot and cold had already started.
Answered by Dr. Fatbardha Sejdini 21 hours later
Brief Answer: Please refer to the answer below... Detailed Answer: Hi, Thank you for sending in more of your husband's medical data. Taking detrol will help your husband get over the bladder problems. I'd suggest again to test the thyroid hormones and level of sugar and blood pressure at the time he is having the attack. If everything ok, then, most probably it is related to common cold or flu which is normal for his age. Looking forward to have the results of the requested tests! All the best! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor